Alert archive / Illinois / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Quad Cities, IA

March 20, 2006Hancock County, McDonough County, Illinois; Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this winter storm warning at Mar 20, 2006, 2:55 PM CST for Hancock County, McDonough County, Illinois; Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It took effect at Mar 20, 2006, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 2:55 PM CST (20:55 UTC)
In effect from
Mar 20, 2006, 9:00 PM CST
Expired
Mar 21, 2006, 12:00 PM CST
In force
15 hr
Issued by
NWS Quad Cities, IA

Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 202055
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CST MON MAR 20 2006

...WINTER STORM TO AFFECT SOUTHEAST IOWA...NORTHEAST MISSOURI...
AND WEST CENTRAL ILLINOIS THIS EVENING INTO TUESDAY AFTERNOON...

.LOW PRESSURE WILL MOVE EASTWARD TOWARD MISSOURI THIS EVENING. THE
CURRENT TRACK OF THE SYSTEM WILL RESULT IN ACCUMULATING SNOW
ACROSS NORTHEAST MISSOURI...SOUTHEAST IOWA...AND WEST CENTRAL
ILLINOIS THIS EVENING INTO EARLY TUESDAY AFTERNOON. HIGH PRESSURE
TO THE EAST WILL KEEP SENDING DRY AIR INTO THE REGION...RESULTING
IN A SHARP CUTOFF BETWEEN LIGHT SNOW AMOUNTS AND SIGNIFICANT SNOW
AMOUNTS. STRONG WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE
BLOWING AND DRIFTING...ALONG WITH WHITE-OUT CONDITIONS AT
TIMES...MAKING TRAVEL EXTREMELY HAZARDOUS.

IAZ098-099-ILZ034-035-MOZ009-010-210500-
/O.UPG.KDVN.WS.A.0003.060321T0000Z-060321T1800Z/
/O.NEW.KDVN.WS.W.0004.060321T0300Z-060321T1800Z/
VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
255 PM CST MON MAR 20 2006

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A COMPLEX STORM SYSTEM WILL MOVE ACROSS NORTHEAST MISSOURI...
SOUTHEAST IOWA...AND WEST CENTRAL ILLINOIS THIS EVENING INTO
TUESDAY AFTERNOON. ACCUMULATING SNOW WILL DEVELOP LATE THIS
EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS
EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS
PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF
BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF
4 TO 7 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH THE
HEAVIEST AMOUNTS ALONG AND SOUTH OF A KEOSAUQUA IOWA TO MACOMB
ILLINOIS LINE. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING
SNOW WILL CREATE BLOWING AND DRIFTING...AS WELL AS WHITE-OUT
CONDITIONS AT TIMES...MAKING TRAVEL EXTREMELY HAZARDOUS. CONTINUE
TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER
WEATHER SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ076-077-087>089-ILZ025-026-210500-
/O.NEW.KDVN.WW.Y.0007.060321T0300Z-060321T1800Z/
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-DES MOINES-HENDERSON-WARREN-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH
255 PM CST MON MAR 20 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST TUESDAY. 

A COMPLEX STORM SYSTEM WILL MOVE ACROSS NORTHEAST MISSOURI...
SOUTHEAST IOWA... AND WEST CENTRAL ILLINOIS THIS EVENING INTO
TUESDAY AFTERNOON. ACCUMULATING SNOW WILL DEVELOP LATE THIS
EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS
EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS
PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF
BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF
2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH THE
HEAVIEST AMOUNTS ALONG AND SOUTH OF A FAIRFIELD IOWA TO BURLINGTON
IOWA TO ROSEVILLE ILLINOIS LINE. WINDS OF 20 TO 30 MPH COMBINED
WITH THE FALLING SNOW WILL CREATE BLOWING AND DRIFTING...AS WELL
AS SIGNIFICANTLY REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY HAZARDOUS.
CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING
WINTER WEATHER SITUATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

BARDOU/12
4 follow-up statements
000 
WWUS43 KDVN 210156
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CST MON MAR 20 2006

...WINTER STORM TO AFFECT SOUTHEAST IOWA...NORTHEAST MISSOURI...
AND WEST CENTRAL ILLINOIS THIS EVENING INTO LATE TUESDAY MORNING...

.LOW PRESSURE WILL MOVE EASTWARD TOWARD MISSOURI THIS TONIGHT.
THE TRACK OF THE SYSTEM WILL RESULT IN ACCUMULATING SNOW ACROSS
NORTHEAST MISSOURI...SOUTHEAST IOWA...AND WEST CENTRAL ILLINOIS
THIS TONIGHT INTO LATE TUESDAY MORNING. HIGH PRESSURE TO THE EAST
WILL KEEP SENDING DRY AIR INTO THE REGION...RESULTING IN A SHARP
CUTOFF BETWEEN LIGHT SNOW AMOUNTS AND SIGNIFICANT SNOW AMOUNTS.
STRONG WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING
AND DRIFTING...ALONG WITH WHITE-OUT CONDITIONS AT TIMES...MAKING
TRAVEL EXTREMELY HAZARDOUS...ESPECIALLY SOUTH OF HIGHWAY 34.

IAZ098-099-ILZ034-035-MOZ009-010-211000-
/O.CON.KDVN.WS.W.0004.060321T0300Z-060321T1800Z/
VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
756 PM CST MON MAR 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY.

HEAVY ACCUMULATING SNOW WILL DEVELOP LATE THIS EVENING AND
CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO
FALL BETWEEN MIDNIGHT AND 9 AM. SNOW ACCUMULATIONS OF 4 TO 7
INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH ISOLATED
HIGHER AMOUNTS POSSIBLE. IN ADDITION...WINDS OF 20 TO 30 MPH
COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING AND
DRIFTING...AS WELL AS WHITE OUT CONDITIONS AT TIMES. THIS WILL
CREATE DANGEROUS TRAVEL CONDITIONS. CONTINUE TO MONITOR LATER
FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ076-077-087>089-ILZ025-026-211000-
/O.CON.KDVN.WW.Y.0007.060321T0300Z-060321T1800Z/
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-DES MOINES-HENDERSON-WARREN-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH
756 PM CST MON MAR 20 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY. 

ACCUMULATING SNOW WILL SPREAD OVER THE ADVISORY AREA LATE THIS
EVENING AND CONTINUE INTO TUESDAY MORNING. THE HEAVIEST SNOW IS
EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. STRONG EASTERLY WINDS
PUSHING DRY AIR INTO THE REGION WILL ALLOW FOR A SHARP CUTOFF
BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS. SNOW ACCUMULATIONS OF
2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY AFTERNOON...WITH THE
HEAVIEST AMOUNTS SOUTH OF HIGHWAY 34. A FEW ISOLATED HIGHER
AMOUNTS ARE POSSIBLE. WINDS OF 20 TO 30 MPH COMBINED WITH THE
FALLING SNOW WILL CREATE BLOWING AND DRIFTING... AS WELL AS
SIGNIFICANTLY REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY
HAZARDOUS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS
DEVELOPING WINTER WEATHER SITUATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


ERVIN
000 
WWUS43 KDVN 210800
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 AM CST TUE MAR 21 2006

...WINTER STORM TO AFFECT SOUTHEAST IOWA...NORTHEAST MISSOURI...
AND WEST CENTRAL ILLINOIS THIS EVENING INTO LATE TUESDAY
MORNING...

.LOW PRESSURE WILL MOVE EASTWARD ACROSS MISSOURI THROUGH THE EARLY
MORNING HOURS TODAY. THE TRACK OF THE SYSTEM WILL RESULT IN
ACCUMULATING SNOW ACROSS NORTHEAST MISSOURI...SOUTHEAST IOWA...AND
WEST CENTRAL ILLINOIS FROM THE EARLY MORNING HOURS INTO MIDDAY.
HIGH PRESSURE TO THE EAST WILL KEEP SENDING DRY AIR INTO THE
REGION...RESULTING IN A SHARP CUTOFF BETWEEN LIGHT SNOW AMOUNTS
AND SIGNIFICANT SNOW AMOUNTS. STRONG WINDS WILL COMBINE WITH THE
FALLING SNOW TO CREATE BLOWING AND DRIFTING... ALONG WITH WHITE-
OUT CONDITIONS AT TIMES. TRAVEL WILL REMAIN HAZARDOUS THROUGH THE
MORNING HOURS.

IAZ098-099-ILZ034-035-MOZ009-010-211600-
/O.CON.KDVN.WS.W.0004.000000T0000Z-060321T1800Z/
VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
200 AM CST TUE MAR 21 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

HEAVY ACCUMULATING SNOW WILL CONTINUE INTO TUESDAY MORNING. THE
HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM. SNOW
ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY EARLY TUESDAY
AFTERNOON...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IN
ADDITION...WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW
WILL CREATE BLOWING AND DRIFTING... AS WELL AS WHITE OUT
CONDITIONS AT TIMES. THIS WILL CREATE DANGEROUS TRAVEL CONDITIONS.
CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING
WINTER WEATHER SITUATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ063-064-067-078-ILZ024-211600-
/O.EXA.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/
IOWA-JOHNSON-MUSCATINE-LOUISA-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
WAPELLO...ALEDO
200 AM CST TUE MAR 21 2006

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

ACCUMULATING SNOW WILL SPREAD OVER THE ADVISORY AREA THROUGH THE
EARLY MORNING HOURS AND CONTINUE INTO THE MIDDAY HOURS TODAY. THE
HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM.
STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW
FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS.
SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY
AFTERNOON. WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING SNOW
WILL CREATE BLOWING AND DRIFTING... AS WELL AS SIGNIFICANTLY
REDUCED VISIBILITIES AT TIMES...MAKING TRAVEL VERY HAZARDOUS.
CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING
WINTER WEATHER SITUATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ076-077-087>089-ILZ025-026-211600-
/O.CON.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/
KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-DES MOINES-HENDERSON-WARREN-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...OQUAWKA...MONMOUTH
200 AM CST TUE MAR 21 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

ACCUMULATING SNOW WILL CONTINUE TO FALL INTO TUESDAY MORNING. THE
HEAVIEST SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM.
STRONG EASTERLY WINDS PUSHING DRY AIR INTO THE REGION WILL ALLOW
FOR A SHARP CUTOFF BETWEEN LIGHT AND HEAVY SNOW ACCUMULATIONS.
SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY TUESDAY
AFTERNOON. A FEW ISOLATED HIGHER AMOUNTS ARE POSSIBLE. WINDS OF
20 TO 30 MPH COMBINED WITH THE FALLING SNOW WILL CREATE BLOWING
AND DRIFTING... AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES AT
TIMES...MAKING TRAVEL VERY HAZARDOUS. CONTINUE TO MONITOR LATER
FORECASTS FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MAYES
000 
WWUS43 KDVN 211522
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 AM CST TUE MAR 21 2006

...WINTER STORM CONTINUES ACROSS SOUTHEAST IOWA...NORTHEAST
MISSOURI...AND WEST CENTRAL ILLINOIS THIS MORNING...

.SNOW WILL CONTINUE THIS MORNING AS A STRONG LOW PRESSURE SYSTEM
MOVES INTO KENTUCKY AND TENNESSEE. A BAND OF MODERATE TO HEAVY SNOW
FROM CENTRAL IOWA TO NORTH CENTRAL ILLINOIS WILL GRADUALLY
DISSIPATE THIS MORNING AS THE STORM SYSTEM MOVES AWAY. A SHARP
CUTOFF IN SNOW ACCUMULATIONS...FROM TRACE AMOUNTS TO SEVERAL INCHES
WITHIN A SEVERAL MILE AREA...HAS OCCURRED WITH THIS STORM OVERNIGHT.
THIS AXIS HAS BEEN ROUGHLY FROM KEWANEE ILLINOIS...THROUGH
DAVENPORT...TO VINTON. ADDITIONAL ACCUMULATING SNOW WILL CONTINUE
SOUTH OF THIS AXIS THROUGH LATE MORNING. STRONG NORTHEAST WINDS
WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR
WHITE-OUT CONDITIONS AT TIMES. TRAVEL CONDITIONS WILL REMAIN
HAZARDOUS THIS MORNING. 

IAZ098-099-ILZ034-035-MOZ009-010-211800-
/O.CON.KDVN.WS.W.0004.000000T0000Z-060321T1800Z/
VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
922 AM CST TUE MAR 21 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW WILL CONTINUE THROUGH THE REST OF THIS MORNING WITH
ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES...WITH TOTAL
ACCUMULATIONS FROM THE STORM OF 4 TO 7 INCHES. SNOW WILL DIMINISH
TO FLURRIES OVER THE AREA BY EARLY AFTERNOON. IN ADDITION...
NORTHEAST WINDS WINDS OF 20 TO 30 MPH COMBINED WITH THE FALLING
SNOW WILL CREATE BLOWING AND DRIFTING...WITH NEAR WHITE OUT
CONDITIONS AT TIMES. THIS WILL CREATE DANGEROUS TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR NEARLY IMPOSSIBLE.

$$

IAZ063-064-067-076>078-087>089-ILZ024>026-211800-
/O.CON.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/
IOWA-JOHNSON-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-MERCER-HENDERSON-WARREN-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...ALEDO...OQUAWKA...MONMOUTH
922 AM CST TUE MAR 21 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE REST OF THIS
MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE
EXPECTED...WITH TOTALS FROM THE EVENT AS HIGH AS 3 TO 6 INCHES.
SNOW WILL GRADUALLY DIMINISH LATE THIS MORNING...WITH ONLY
FLURRIES EXPECTED BY EARLY AFTERNOON. NORTHEAST WINDS FROM 20 TO
30 MPH WILL CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW. TRAVEL
CONDITIONS WILL CONTINUE TO BE HAZARDOUS ACROSS THE AREA DUE TO
SLICK ROADS...STRONG WINDS...AND POOR VISIBILITY. MOTORISTS SHOULD
BE AWARE OF RAPIDLY CHANGING ROAD CONDITIONS OVER A SHORT
DISTANCE ALONG THE NORTHERN EDGE OF THIS ADVISORY AREA.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
SHEETS
000 
WWUS43 KDVN 211805
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CST TUE MAR 21 2006

...SNOW ENDING ACROSS THE AREA... 

.A WINTER STORM THAT BROUGHT SIGNIFICANT SNOW TO SOUTHEAST
IOWA...WEST CENTRAL ILLINOIS...AND FAR NORTHEAST ILLINOIS HAS
EXITED THE REGION. FLURRIES WILL CONTINUE OVER PORTIONS OF THE
AREA THROUGH EARLY AFTERNOON...BUT NO ADDITIONAL ACCUMULATIONS
ARE EXPECTED.

IAZ098-099-ILZ034-035-MOZ009-010-211915-
/O.EXP.KDVN.WS.W.0004.000000T0000Z-060321T1800Z/
VAN BUREN-LEE-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...KEOSAUQUA....FORT MADISON...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
1205 PM CST TUE MAR 21 2006

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. PATCHY LIGHT SNOW
AND FLURRIES WILL CONTINUE UNTIL ABOUT 2 PM. ADDITIONAL
ACCUMULATIONS WILL BE LESS THAN A HALF INCH.  
$$

IAZ063-064-067-076>078-087>089-ILZ024>026-211915-
/O.EXP.KDVN.WW.Y.0007.000000T0000Z-060321T1800Z/
IOWA-JOHNSON-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-MERCER-HENDERSON-WARREN-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...ALEDO...OQUAWKA...MONMOUTH
1205 PM CST TUE MAR 21 2006

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A FEW FLURRIES
WILL CONTINUE UNTIL ABOUT 2 PM...BUT NO ADDITIONAL ACCUMULATION IS
EXPECTED. 

$$

SHEETS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Mar 20, 2:57 AM CST, 11 hours 58 minutes earlier.

Area forecast discussion, Mar 20, 2:57 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 AM CST MON MAR 20 2006

.DISCUSSION...
RIDGING AND DRY AIR CONTINUE TO DOMINATE THE CWA... WITH DEWPOINTS
IN THE UPPER TEENS TO LOW 20S.  SUBJECTIVE 00Z UPPER AIR ANALYSIS
INDICATES 850MB RIDGE STILL IN PLACE OVER CWA... LARGELY WHERE IT
HAS BEEN PARKED FOR THE LAST TWO DAYS.  MOISTURE ADVECTION INTO
BAROCLINIC LEAF ACROSS IA/NEB BORDER WAS EVIDENT IN 850MB MOISTURE
FIELDS... WITH FEED OFF THE GULF NORTHWESTWARD TOWARD THE DAKOTAS.
BROAD 500MB LOW WAS OVER UT/NV/AZ... WITH 500MB HEIGHT FALLS UP TO
60M CENTERED ON TX/NM/MEXICO BORDER INDICATING LOW DIGGING
SOUTHEASTWARD.  SHARP RIDGE AT 500MB EXTENDED FROM NORTHERN SASK/MB
THROUGH MN/IA/MO AND INTO THE LOWER MS RIVER VALLEY.  00Z KDVN
SOUNDING CONTINUED TO SHOW A VERY DRY LAYER AT 900-650MB.  08Z MSAS
ANALYSIS INDICATED SURFACE LOW CENTERED IN NE NM/SE CO.

FOCUS THIS MORNING IS ON SNOW POTENTIAL TONIGHT INTO TOMORROW.
MODEL PROGS ARE COMING INTO BETTER AGREEMENT REGARDING PLACEMENT OF
BOTH SURFACE AND 500MB LOW... TRACKING THE SURFACE LOW ACROSS
SOUTHERN MO TONIGHT WITH 500MB LOW WEAKENING AS IT PULLS EASTWARD
ACROSS NORTHERN MO TONIGHT AND TOMORROW.  WILL LEAN TOWARD GFS/ECMWF
BLEND AS BOTH HAVE BEEN FAIRLY CONSISTENT... THOUGH GFS HAS BEEN
OVERDOING PRECIP AMOUNTS.  GFS INDICATES BEST FORCING REACHING
SOUTHERN CWA IN THE 06-12Z TUESDAY TIMEFRAME... WITH FAVORABLE
Q-VECTOR DIVERGENCE FIELDS AND MARGINALLY DECREASED STABILITY IN
SATURATED EQUIVALENT PV FIELD.  BEST FORCING DOES REMAIN WELL SOUTH
OF THE CWA... BUT AREAS SOUTH OF HWY 34 ARE AT THE EDGE OF THE MOST
FAVORABLE SYNOPTIC ENVIRONMENT.  FRONTOGENETIC FORCING IS MAXIMIZED
OVER THAT SECTION OF THE SOUTHERN CWA BETWEEN 06-12Z AS WELL... WITH
STRONG LIFT IN THE DENDRITIC ZONE MAXIMIZED AT ABOUT 600-650MB.  IN
ADDITION... UPRIGHT INSTABILITY IS INDICATED AT AROUND 12-18Z IN
THETA-E VERTICAL PROFILE WITH STRONG FOLDING IN THE CONTOURS AT
MID-LEVELS.  SPC DAY 1 HAS ALSO INDICATED GENERAL THUNDER IN THE
SOUTHERN CWA.  LIFT ALONG THE 280K ISENTROPIC SURFACE IS ALSO
INDICATED AROUND 06-12Z... WITH CONDENSATION PRESSURE DEFICIT
MINIMIZED IN THE SOUTHERN CWA IN THAT TIME AS WAVE PASSES TO THE
SOUTH.  FORECAST SOUNDINGS AT KCID AND KMLI NEVER SATURATE IN ANY
FORECAST MODEL... BUT KBRL DOES SATURATE BY 06Z.  INCIDENTALLY...
KBRL SOUNDING ALSO INDICATES ELEVATED INSTABILITY AFTER 12Z.
THUS... SHORT PERIOD OF STRONG FORCING WILL BE WORKING TO OVERCOME
FAIRLY DEEP DRY LAYER ACROSS THE CWA.  BELIEVE AREAS SOUTH OF HWY 34
WILL SEE BRIEF BUT INTENSE SNOWFALLS... PARTICULARLY GIVEN BOTH
CONVECTIVE ENHANCEMENT AND FRONTOGENETIC FORCING.  BUT EVEN STRONG
FORCING WILL TAKE TIME TO OVERCOME DRYNESS... AND SYSTEM IS FAIRLY
FAST-MOVING... WITH DRY AIR WORKING IN BY 18Z AND CUTTING OFF SNOW.
FINAL FACTOR IS SURFACE TEMPS... WHICH ARE IN THE MID 30S TO LOWER
40S THIS MORNING ACROSS THE SOUTHERN CWA... THUS SNOW MAY NOT
ACCUMULATE IMMEDIATELY GIVEN WARMER GROUND.

THUS... AT THIS TIME... BELIEVE CWA IS NOT LIKELY TO REACH WARNING
CRITERIA SNOWS.  DRY AIR WILL PRODUCE A SHARP CUTOFF IN SNOW
AMOUNTS... AND SINCE NEITHER CID NOR MLI EVER SATURATE... BELIEVE
SNOW WILL REMAIN SOUTH OF I-80.  HPC QPF GUIDANCE LOOKS REASONABLE
THIS MORNING BOTH IN LOCATION AND AMOUNT /UP TO 0.5 INCHES IN THE
SOUTH THROUGH THE EVENT/... AND LOWER SNOW RATIOS EXPECTED WOULD
INDICATE UP TO 5 INCHES IN THE MO COUNTIES.  POTENTIAL EXISTS FOR
ISOLATED AMOUNTS OVER 6 INCHES IN THE SOUTHERNMOST COUNTIES GIVEN
LOCAL ENHANCEMENT AND SHARP GRADIENT... THUS GIVEN UNCERTAINTY AND
SINCE EVENT IS SECOND PERIOD... WILL LEAVE WINTER STORM WATCH IN
EFFECT THIS MORNING AND LET DAY SHIFT MAKE FINAL CALL.  AS FAR AS
THE FORECAST... HAVE TIGHTENED THE GRADIENT OF POPS... DROPPING THE
NO-WX LINE FURTHER SOUTH.  ALSO BROUGHT IN PRECIP MORE SLOWLY AS
BELIEVE AREA WILL SEE NO SNOW BEFORE 00Z AND WILL SEE SNOW BEGIN
03-06Z IN THE FAR SOUTH.  GUSTY WINDS SHOULD ACCOMPANY THE SNOW
GIVEN FAIRLY TIGHT PRESSURE GRADIENT AND STRONG PRESSURE RISES IN
THE WAKE OF THE SURFACE LOW... BUT BELIEVE WARMER/HEAVIER SNOW
SHOULD NOT POSE A SIGNIFICANT BLOWING THREAT... THUS KEPT
BLOWING/DRIFTING WORDS OUT OF THE ZONES.  WILL HIGHLIGHT THE
POTENTIAL IN THE HWO AS GUSTS TO 30KT SHOULD MOVE THE SNOW AT LEAST
A LITTLE IN OPEN AREAS.  FINALLY.. BUMPED UP TEMPS TODAY GIVEN WARM
START... AS WE SHOULD SEE SOME DIURNAL WARMING DESPITE CLOUDS AND AM
STILL WELL WITHIN GUIDANCE.  KEPT SOUTH AND NORTH COOLER THAN MIDDLE
OF CWA FROM TONIGHT THROUGH DAY 4 AS EVAPORATIVE COOLING IN THE
SOUTH SHOULD BRING DOWN TEMPS TONIGHT AND TOMORROW AND SNOW COVER
SHOULD KEEP TEMPS LOWER THERE UNTIL SNOW MELTS.

MODELS CONTINUE TO PULL WED/THURS SYSTEM WELL SOUTH OF THE CWA...
THUS LEFT A DRY FORECAST THROUGH THE REST OF THE PERIOD.  MADE NO
CHANGES IN DAYS 4-7.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH MONDAY EVENING THROUGH NOON TUESDAY FOR VAN
BUREN AND LEE COUNTIES.
IL...WINTER STORM WATCH MONDAY EVENING THROUGH NOON TUESDAY FOR
HANCOCK AND MCDONOUGH COUNTIES.
MO...WINTER STORM WATCH MONDAY EVENING THROUGH NOON TUESDAY FOR
SCOTLAND AND CLARK COUNTIES.

&&

MAYES
Hazardous weather outlook, Mar 20, 5:02 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 AM CST MON MAR 20 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
502 AM CST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR THIS EVENING THROUGH
TOMORROW MORNING ROUGHLY SOUTH OF A LINE FROM OTTUMA IOWA TO
MACOMB ILLINOIS. AS A LOW PRESSURE SYSTEM MOVES OUT OF THE HIGH
PLAINS AND INTO THE MID-MISSISSIPPI RIVER VALLEY... IT WILL BRING
HEAVY SNOWS ACROSS NORTHERN MISSOURI INTO SOUTHEASTERN IOWA AND
WEST CENTRAL ILLINOIS. AT THIS TIME... IT APPEARS THAT THE
HEAVIEST SNOWS WILL FALL JUST SOUTH OF THE FORECAST AREA... THOUGH
BRIEF PERIODS OF HEAVY SNOW MAY REACH INTO THE WATCH AREA. AREAS
SOUTH OF HIGHWAY 34 MAY RECEIVE 4 TO 6 INCHES OF SNOW BY TOMORROW
MORNING... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOWFALL AMOUNTS
ARE EXPECTED TO TAPER OFF SHARPLY TO THE NORTH... THUS SNOW TOTALS
COULD VARY SIGNIFICANTLY ACROSS SHORT DISTANCES. BECAUSE OF THE
SHARP GRADIENT OF SNOW EXPECTED... SLIGHT CHANGES TO THE STORM
TRACK COULD BRING SIGNIFICANTLY DIFFERENT SNOW AMOUNTS TO THE
AREA. STRONG NORTHEASTERLY WINDS WILL CAUSE WHITE-OUT CONDITIONS
WHERE SNOW DOES FALL... AND MAY ALSO CAUSE SOME BLOWING AND
DRIFTING OF SNOW. STAY TUNED TO FORECASTS LATER TODAY FOR UPDATED
INFORMATION ABOUT THE WINTER STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW FROM THE WINTER STORM IMPACTING THE AREA TONIGHT WILL END ON
TUESDAY MORNING AS DRY AIR RETURNS TO THE AREA. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED TONIGHT AND TOMORROW. PLEASE
CALL IN WITH SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

MAYES

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:55 PM CSTWinter Weather AdvisoryDVNHenderson, Mercer, Warren21 hr

Nearby

Winter Storm Warnings in Illinois, 2006Winter Storm Warnings in Iowa, 2006Winter Storm Warnings in Missouri, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.